MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) was implanted into the patient¿s eye.However, the side of the cartridge split during the insertion process.Reportedly, the iol was implanted successfully with no patient issues.No complications such as vitrectomy, sutures, or incision enlargement.Only the cartridge is available for return.The doctor clarified that the cartridge cracked on the side.It is a hairline crack, but she can see it.When the doctor starts to inject the lens that¿s when the side of the cartridge cracks.The cartridge was returned.However, when the complaint preloaded simplicity cartridge was received it showed the cartridge tip was slightly deformed.Because the tip was deformed and it was initially reported that the device had patient contact then this case has been updated to a reportable event and the aware date is the product investigation (pi) completion date (b)(6) 2026.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section a2, a3a, a3b, a4, a5, a6, patient information: unknown/not provided.Section d6b, if explanted, give date: not applicable as the device was not explanted.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: feb 25, 2026.Section h3: evaluated by manufacturer? yes.Device evaluation: the complaint device simplicity preloaded cartridge was received.The simplicity was visually inspected revealing the cartridge tip was slightly deformed.Ophthalmic viscosurgical device (ovd) was observed inside the cartridge.The lens plunger rod lens module, handpiece, and plunger rod advancement were inspected, and no issues were identified.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.Attempt was made to obtain the missing information.However, it was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24948917
Report Number3012236936-2026-000105
Device Sequence Number20153562
Product Code HQL
UDI-Device Identifier05050474636163
UDI-Public(01)05050474636163(17)281106
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Initial Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown